Alert archive / Illinois / Areal Flood Warnings in 2021
Areal Flood Warning 6, NWS Lincoln, IL
NWS Lincoln, IL issued this areal flood warning at Oct 24, 2021, 7:58 PM CDT for Fulton County, Schuyler County, Illinois. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 7:58 PM CDT (00:58 UTC)
- Expired
- Oct 25, 2021, 4:57 AM CDT
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 101 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 525 m²/s²
- 0-3 km storm-relative helicity
- 806 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
174
WGUS43 KILX 250058
FLWILX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lincoln IL
758 PM CDT Sun Oct 24 2021
ILC057-169-251300-
/O.NEW.KILX.FA.W.0006.211025T0058Z-211025T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton IL-Schuyler IL-
758 PM CDT Sun Oct 24 2021
The National Weather Service in Lincoln has issued a
* Flood Warning for...
Central Fulton County in west central Illinois...
Central Schuyler County in west central Illinois...
* Until 800 AM CDT Monday.
* At 758 PM CDT, emergency management reported flooding ongoing due
to earlier thunderstorms. Up to 4 inches of rain have fallen and
additional brief heavy rain is possible.
* Some locations that will experience flooding include...
Canton, Rushville, Lewistown, Cuba, Astoria, Vermont, St. David,
Ipava, Littleton, Table Grove, Dunfermline, Bernadotte, Bryant,
Banner, Camden, Duncan Mills, Ray and Little America.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4011 9087 4028 9058 4028 9045 4036 9045
4062 9001 4062 8988 4051 8988 3998 9060
4000 9060 4002 9062 4003 9061 4003 9064
4005 9067 4008 9067 4008 9070 4009 9071
4010 9070
$$
371 follow-up statement
500
WGUS83 KILX 250957
FLSILX
Flood Statement
National Weather Service Lincoln IL
457 AM CDT Mon Oct 25 2021
ILC057-169-251007-
/O.CAN.KILX.FA.W.0006.000000T0000Z-211025T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton IL-Schuyler IL-
457 AM CDT Mon Oct 25 2021
...FLOOD WARNING IS CANCELLED FOR CENTRAL FULTON AND CENTRAL
SCHUYLER COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4011 9087 4028 9058 4028 9045 4036 9045
4062 9001 4062 8988 4051 8988 3998 9060
4000 9060 4002 9062 4003 9061 4003 9064
4005 9067 4008 9067 4008 9070 4009 9071
4010 9070
$$
MJAWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this areal flood warning went out at Oct 24, 7:23 PM CDT, 35 minutes earlier.
Area forecast discussion, Oct 24, 7:23 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 723 PM CDT Sun Oct 24 2021 .SYNOPSIS... Issued at 344 PM CDT Sun Oct 24 2021 Multiple severe weather hazards exist across central Illinois late this afternoon and evening...including the potential for flash flooding. Be sure to review your weather safety plan and stay situationally aware. && .SHORT TERM...(This evening through Monday) ISSUED AT 344 PM CDT Sun Oct 24 2021 20z/3pm surface analysis shows a 997mb low over northwest Missouri with a warm front extending eastward along a Kirksville...to Taylorville...to Terre Haute line. Temperatures have surged well into the 70s south of the boundary, while readings hover in the 50s to the north. As expected, a couple bands of convection are developing within the warm sector of the system. The first extends from near Macomb southwestward to Columbia, Missouri...while the second is further west immediately along an advancing cold front across western Missouri. Given high degree of wind shear in the environment, all severe hazards will be possible as the storms track through the area late this afternoon and evening. Damaging wind gusts and large hail will be the primary threats: however, a couple embedded tornadoes may develop along the lines...especially this evening for locations along/south of I-72. Based on regional radar trends and latest HRRR, it appears the western line of convection will push across the I-57 corridor by around midnight...then into Indiana shortly afterwards. As the surface low lifts into north-central Illinois late tonight, showers will wrap back into the area and will linger through at least midday Monday before gradually tapering off and coming to an end from west to east during the afternoon. Main weather story on Monday will be the windy and colder conditions. After a brief warm-up this evening when the warm front lifts north of I-72, temps will crash late tonight and will remain in the lower to middle 50s on Monday. In addition, strong NW winds gusting 30-40mph will make it feel even chillier. .LONG TERM...(Monday night through Sunday) ISSUED AT 344 PM CDT Sun Oct 24 2021 High pressure will build into the region Monday night, resulting in clearing skies and diminishing winds. With low temperatures expected to drop into the middle 30s, think patchy frost is a good bet across the Illinois River Valley. Further east, think temps will remain a bit too warm in the upper 30s and lower 40s...and winds will remain too strong for frost formation. After a chilly start to the day, ample sunshine will warm readings into the upper 50s and lower 60s. After that, another frontal boundary will swing into the Midwest by the middle of the week. With the associated upper low cutting off from the main flow, this system will be slow to arrive and slow to depart. As a result, have delayed PoPs on Wednesday...and these may need to be further reduced or even removed entirely if trends continue. Have then gone with high PoPs Wednesday night through Friday before the system finally departs by next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 718 PM CDT Sun Oct 24 2021 Severe storms push through region during the first 6 hours of the period as a frontal system progresses across the Midwest. Ceilings will be vrb in nature, as a warm front stalls across the I-72 corridor, leaving lower ceilings across the northern sites. As the cold front slides through, expecting ceilings to decrease back into MVFR at all sites later tonight. Gusty winds will be possible from south at SPI, DEC, and CMI, while remaining northerly at PIA and BMI. Once the cold front swings through, winds increase from the w, becoming nnw through Monday. Storms will impact the area terminals through portions of the overnight, with the frontal boundary moving across the Mississippi River currently. Expect showers and storms, severe at times, throughout the first part of tonight, possibly linger towards morning in far eastern Illinois. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT Monday for ILZ027>031-036>038- 040>048. Flood Watch until 7 AM CDT Monday for ILZ049>051-053. Flash Flood Watch through Monday morning for ILZ051. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Baker
Hazardous weather outlook, Oct 24, 3:03 PM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 303 PM CDT Sun Oct 24 2021 ILZ027>031-036>038-040>048-252015- Cass-Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean- Menard-Peoria-Piatt-Schuyler-Stark-Tazewell-Vermilion-Woodford- 303 PM CDT Sun Oct 24 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... The threat for severe weather will be primarily this evening. Large hail up to the size of quarters, damaging thunderstorm wind gusts between 60-70 mph, and a few tornadoes will be possible. Periods of heavy rainfall may lead to localized flash flooding. Widespread amounts between 1-3" will be most common, but localized amounts between 4-6" are possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Winds will remain gusty on Monday as the frontal system departs the region. Occasional gusts to 35 mph will be possible during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. ILZ049-050-053-252015- Macon-Morgan-Scott- 303 PM CDT Sun Oct 24 2021 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... The threat for severe weather will be primarily this evening. Large hail up to the size of quarters, damaging thunderstorm wind gusts between 60-70 mph, and a few tornadoes will be possible. Periods of heavy rainfall may lead to localized flash flooding. Widespread amounts between 1-3" will be most common, but localized amounts between 4-6" are possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Winds will remain gusty on Monday as the frontal system departs the region. Occasional gusts to 35 mph will be possible during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. ILZ051-252015- Sangamon- 303 PM CDT Sun Oct 24 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... The threat for severe weather will be primarily this evening. Large hail up to the size of quarters, damaging thunderstorm wind gusts between 60-70 mph, and a few tornadoes will be possible. Periods of heavy rainfall may lead to localized flash flooding. Widespread amounts between 1-3" will be most common, but localized amounts between 4-6" are possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Winds will remain gusty on Monday as the frontal system departs the region. Occasional gusts to 35 mph will be possible during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. ILZ052-054>057-061>063-066>068-071>073-252015- Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Richland-Shelby- 303 PM CDT Sun Oct 24 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... The threat for severe weather will ramp up this evening. Large hail up to the size of quarters, damaging thunderstorm wind gusts between 60-70 mph, and a few tornadoes will be possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Winds will remain gusty on Monday as the frontal system departs the region. Occasional gusts to 35 mph will be possible during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. Shimon
In the hours before
Local storm report, Oct 24, 7:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
729 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG STANFORD 40.43N 89.22W
10/24/2021 MCLEAN IL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN.
&&Local storm report, Oct 24, 7:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
734 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD 4 N RUSHVILLE 40.18N 90.56W
10/24/2021 SCHUYLER IL LAW ENFORCEMENT
VEHICLE SWEPT OFF ROAD AND DRIVER WAS
RESCUED. NUMEROUS OTHER REPORTS OF FLOODING
IN THE COUNTY ALONG THE LAMOINE RIVER BASIN.
&&Special weather statement, Oct 24, 7:38 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Lincoln IL
738 PM CDT Sun Oct 24 2021
ILZ046-250115-
Vermilion-
738 PM CDT Sun Oct 24 2021
...Strong thunderstorms will impact portions of Vermilion County
through 815 PM CDT...
At 738 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hoopeston to Fithian. Movement was east at
45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Danville, Westville, Tilton and Belgium.
This includes Interstate 74 between mile markers 199 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for east central
Illinois.
&&
LAT...LON 4006 8793 4049 8791 4049 8753 4002 8753
TIME...MOT...LOC 0038Z 269DEG 38KT 4043 8757 4013 8790
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ShimonLocal storm report, Oct 24, 7:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
739 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG SHERMAN 39.89N 89.61W
10/24/2021 SANGAMON IL EMERGENCY MNGR
TREE DOWN ON ROAD. TIME ESTIMATED.
&&Local storm report, Oct 24, 7:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
755 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD BRYANT 40.47N 90.10W
10/24/2021 FULTON IL EMERGENCY MNGR
WATER FLOWING OVER RT. 100.
&&Local storm report, Oct 24, 7:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
757 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD BRYANT 40.47N 90.10W
10/24/2021 FULTON IL EMERGENCY MNGR
WATER FLOWING OVER RT. 100.
0650 PM FLASH FLOOD 4 N RUSHVILLE 40.18N 90.56W
10/24/2021 SCHUYLER IL LAW ENFORCEMENT
VEHICLE SWEPT OFF ROAD AND DRIVER WAS
RESCUED. NUMEROUS OTHER REPORTS OF FLOODING
IN THE COUNTY ALONG THE LAMOINE RIVER BASIN.
0625 PM HAIL LITERBERRY 39.85N 90.20W
10/24/2021 M1.75 INCH MORGAN IL TRAINED SPOTTER
0644 PM HAIL LITERBERRY 39.85N 90.20W
10/24/2021 M1.00 INCH MORGAN IL TRAINED SPOTTER
0645 PM HAIL 2 SE PETERSBURG 39.99N 89.82W
10/24/2021 M1.00 INCH MENARD IL PUBLIC
TIME ESTIMATED.
0520 PM TSTM WND DMG PEKIN 40.57N 89.64W
10/24/2021 TAZEWELL IL EMERGENCY MNGR
TREE LIMBS BLOWN DOWN. TIME ESTIMATED.
0545 PM TSTM WND DMG STANFORD 40.43N 89.22W
10/24/2021 MCLEAN IL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN.
0615 PM TSTM WND DMG DOWNS 40.40N 88.87W
10/24/2021 MCLEAN IL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0617 PM TSTM WND DMG SOUTH JACKSONVILLE 39.71N 90.24W
10/24/2021 MORGAN IL BROADCAST MEDIA
TREE AND POWER LINE DAMAGE. TIME ESTIMATED.
0704 PM TSTM WND DMG SHERMAN 39.89N 89.61W
10/24/2021 SANGAMON IL EMERGENCY MNGR
TREE DOWN ON ROAD. TIME ESTIMATED.
0559 PM TSTM WND GST 1 SSW CENTRAL ILLINOIS 40.47N 88.92W
10/24/2021 M55 MPH MCLEAN IL AWOS
AWOS STATION KBMI CENTRAL ILLINOIS AIRPORT.
0615 PM TSTM WND GST DOWNS 40.40N 88.87W
10/24/2021 M60 MPH MCLEAN IL EMERGENCY MNGR
0625 PM TSTM WND GST LITERBERRY 39.85N 90.20W
10/24/2021 M60 MPH MORGAN IL TRAINED SPOTTER
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:04 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Menard, Sangamon and 1 more | 41 min |
| Oct 24, 7:08 PM CDT | Flash Flood Warning | ILX | McLean, Tazewell, Woodford | 3 hr |
| Oct 24, 7:38 PM CDT | Special Weather Statement | ILX | Vermilion | 37 min |
| Oct 24, 7:48 PM CDT | Flash Flood Warning | ILX | McLean, Tazewell | 3 hr |
| Oct 24, 8:04 PM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 41 min |
| Oct 24, 8:06 PM CDT | Special Weather Statement | ILX | DeWitt, Piatt | 39 min |
| Oct 24, 8:09 PM CDT | Special Weather Statement | ILX | Fulton | 36 min |
| Oct 24, 8:32 PM CDT | River Flood Warning | ILX | Fulton, Knox | 71 hr |
| Oct 24, 8:32 PM CDT | River Flood Warning | ILX | Fulton | 35 hr |
| Oct 24, 8:37 PM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 14 hr |
| Oct 24, 9:25 PM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 65 min |
| Oct 24, 9:51 PM CDT | Special Weather Statement | ILX | Christian | 24 min |
| Oct 24, 9:57 PM CDT | Tornado Warning | ILX | Christian, Macon, Shelby | 21 min |
| Oct 24, 10:57 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 33 min |
| Oct 25, 3:18 AM CDT | Wind Advisory | ILX | Champaign, DeWitt, McLean, Piatt, Vermilion | 10 hr |
| Oct 25, 11:48 AM CDT | River Flood Warning | ILX | Marshall, Putnam | 47 hr |
| Oct 25, 11:50 AM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 12 days |
| Oct 25, 11:52 AM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 21 days |
| Oct 25, 11:54 AM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 22 days |
Nearby
Areal Flood Warnings in Illinois, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.